MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA CUSTOM FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA CUSTOM FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ST18JN60NSZ165N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Increased Respiratory Rate (2486)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that immediately following placement of a smiths medical portex bivona custom flextend¿ tts¿ tracheostomy tube, the cuff was observed to not be inflating properly.The patient was reported to not be getting the appropriate tidal volume needed and their respiratory rate was 30-35 respirations a minute.Subsequently, a trach tube change out was performed.The patient recovered with no further adverse patient effects.
 
Additional Manufacturer Narrative
One custom 6.0mm id fixed tracheostomy tube with swivel connector and tts cuff was returned for analysis.The inflation valve was found to be pushed inside the balloon upon visual inspection.The inflation valve was reseated to its normal position, a syringe was used to inflate the cuff; cuff remained inflated.The air was then removed, and the cuff was leak tested.Based on the evidence, there was no fault found as the complaint was not confirmed.

Brand Name
PORTEX BIVONA CUSTOM FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9329290
Report Number3012307300-2019-06318
Device Sequence Number19457483
Product Code JOH
UDI-Device Identifier15019517169744
UDI-Public15019517169744
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2024
Device Catalogue NumberST18JN60NSZ165N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;